Texas, 2006Flash Flood in Texas, March 20, 2006
March 20, 2006 · NWS SHV · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 19, 9:50 PM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 19, 9:50 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CST SUN MAR 19 2006
.DISCUSSION...
LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS NW PORTIONS OF AREA.
HEAVY RAINFALL WILL BEGIN TO PRESENT SOME FLOODING PROBLEMS ACROSS
SOME OF THIS AREA. SHOWER ACTIVITY REMAINING ISOLATED TO SCATTERED
THUS FAR REMAINING PORTIONS. OVERALL TREND LOOKS TO BE INCREASING
RAINFALL OVERNIGHT. RETAIN HIGH POPS AND MENTION OF HEAVY RAIN WITH
FLOOD WATCH BASICALLY ALONG AND NORTH OF INTERSTATE 20...PRETTY
MUCH THE CUTOFF POINT FOR SIGNIFICANT RAINFALL TOTAL THUS FAR
THIS WEEKEND. KEEPING OVERNIGHT TEMPS NEAR STEADY...POSSIBLE SLOW
RISES SOUTH OF INTERSTATE 20...AS WARM FRONT POISED JUST SOUTH OF
THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 70 44 61 / 70 70 20 0
MLU 51 66 46 63 / 70 80 30 0
DEQ 45 61 38 55 / 100 50 20 0
TXK 48 64 43 58 / 100 50 20 0
ELD 49 64 42 60 / 100 80 30 0
TYR 51 74 41 60 / 90 50 10 0
GGG 51 73 42 61 / 90 50 10 0
LFK 59 77 43 67 / 70 50 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
BOSSIER...CADDO...CLAIBORNE...UNION LA...AND WEBSTER.
OK...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...GREGG...HARRISON...MARION...
MORRIS...RED RIVER...SMITH...TITUS...UPSHUR...AND WOOD.
&&
VIIHazardous weather outlook, Mar 19, 12:00 PM CST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SUN MAR 19 2006
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST SUN MAR 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO SHIFT NORTHEAST
ACROSS THE FOUR STATE REGION THIS AFTERNOON...BRINGING WIDESPREAD
RAIN AND SCATTERED THUNDERSTORMS. THE RAIN COULD BE HEAVY AT
TIMES...MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF
NORTHEAST TEXAS AND NORTH LOUISIANA...AS WELL AS SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS...WITH ADDITIONAL RAINFALL TOTALS
OF ONE TO THREE INCHES POSSIBLE THROUGH TONIGHT. THIS COULD CAUSE
SOME LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE
AREAS. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON COULD ALSO BRIEFLY
BECOME SEVERE...WITH LARGE HAIL THE MAIN THREAT. BY LATE THIS
AFTERNOON AND EARLY EVENING...A WARM FRONT OVER SOUTHEAST TEXAS WILL
BEGIN TO MOVE NORTH INTO LOWER EAST TEXAS AND THE SOUTHERN SECTIONS
OF NORTHCENTRAL LOUISIANA...WHICH COULD ENHANCE ADDITIONAL SHOWERS
AND THUNDERSTORMS. HOWEVER...A LARGE COMPLEX OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO DEVELOP LATER TONIGHT OVER CENTRAL
TEXAS...AND TRANSLATE EAST INTO THE REGION OVERNIGHT. SOME OF THOSE
STORMS LATE TONIGHT MAY ALSO BECOME SEVERE...MAINLY ALONG AND SOUTH
OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTH
LOUISIANA. LARGE HAIL AND STRONG DAMAGING WINDS WILL BE POSSIBLE
FROM THESE STORMS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE RISK OF SEVERE THUNDERSTORMS WILL CONTINUE MONDAY MORNING...FOR
AN EXPECTED ONGOING CLUSTER OF THUNDERSTORMS FROM SUNDAY
NIGHT...PUSHING EAST ACROSS THE REGION. THIS ACTIVITY IS EXPECTED
TO EXIT SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL LOUISIANA AROUND
MIDDAY.
HOWEVER...THE WEST TEXAS DRYLINE WILL SURGE EAST INTO SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS MONDAY MORNING...ENTERING SOUTHWEST
ARKANSAS AND NORTHERN LOUISIANA BY EARLY AFTERNOON. THIS SURFACE
BOUNDARY WILL PROVIDE THE FOCUS FOR ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS MONDAY AFTERNOON DURING PEAK HEATING...AS A STRONG
UPPER LEVEL DISTURBANCE ASSOCIATED WITH AN UPPER LEVEL LOW PRESSURE
SYSTEM LIFTS NORTHEAST ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST
ARKANSAS. SOME OF THE STORMS THAT DEVELOP MONDAY AFTERNOON MAY ALSO
BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE
WEATHER THREATS. THESE STORMS WILL EXIT THE AREA EARLY MONDAY
EVENING...AS A COLD FRONT DROPS SOUTHEAST THROUGH THE AREA MONDAY
NIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER
OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
22
Flash Flood, Red River
- When
- March 20, 3:30 AM CST to 4:30 AM CST
- Where
- Red River County, Clarksville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.617, -95.050
Scatter Creek flooding over FM 909. Cut Hand Creek flooding over FM 1487. Mustang Creek flooding over FM 410. All roads were closed for a period of time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Texas, March 20, 20061 death · 9 injured · $200,000 · 55 kt wind · 3 events
- Winter Storm in Nebraska, March 20 to 21, 2006$1.6 million · 11 events
- Tornado in Mississippi, March 20, 20061 injured · $500,000 · F1 · 1 event
- Winter Storm in Nebraska, March 20 to 21, 2006$300,000 · 6 events
- Tornado in Mississippi, March 20, 2006$100,000 · F1 · 1 event
- Flash Flood in Mississippi, March 20, 2006$300,000 · 1 event
- Tornadoes and Hail in Oklahoma, March 20, 2006$90,000 · F0 · 19 events
- Damaging Wind in Mississippi, March 20, 2006$100,000 · 65 kt wind · 1 event
- Damaging Wind in Oklahoma, March 20, 2006$100,000 · 80 kt wind · 1 event
- Flash Flooding and Hail in Georgia, March 20 to 21, 2006$32,000 · 1.75 in hail · 12 events
- Damaging Wind in Alabama, March 20, 2006$50,000 · 52 kt wind · 1 event
- Damaging Wind in Alabama, March 20, 2006$50,000 · 75 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494675.